Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 135, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 15, 2017, 3:15 PM CDT for 9 counties in Alabama. It was in force for 60 min. 24 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 15, 2017, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bibb County, AL, Calhoun County, AL, Chilton County, AL, Coosa County, AL, Etowah County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:15 PM CDT | HIGH SUST WINDS 47 | 1 Ene Birmingham Intern, AL | ASOS STATION BHM, BIRMINGHAM ARPT ASOS. |
| Jun 15, 3:20 PM CDT | TSTM WND DMG | 1 Sw Reece City, AL | TWO TREES UPROOTED. |
| Jun 15, 3:23 PM CDT | TSTM WND DMG | 1 S Oak Mountain Amphit, AL | SEVERAL TREES DOWN AND SNAPPED. POWER OUTAGES REPORTED. |
| Jun 15, 3:25 PM CDT | TSTM WND DMG | 2 Ene Reaves, AL | SEVERAL TREES UPROOTED. |
| Jun 15, 3:25 PM CDT | TSTM WND DMG | Glencoe, AL | TREES REPORTED DOWN. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 15, 3:40 PM CDT | TSTM WND DMG | 3 Sse Wehapa Lake, AL | TREE DOWN ON COUNTY ROAD 43. |
| Jun 15, 3:42 PM CDT | TSTM WND DMG | Westover, AL | POWER LINES DOWN ALONG HIGHWAY 109 NEAR WESTOVER. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 15, 3:48 PM CDT | TSTM WND DMG | 1 Ene Harpersville, AL | TREE REPORTED DOWN ALONG HIGHWAY 62 NEAR HARPERSVILLE. TIME ESTIMATED BY RADAR. |
| Jun 15, 3:48 PM CDT | TSTM WND DMG | 1 S Vincent, AL | TREE DOWN. |
| Jun 15, 3:48 PM CDT | TSTM WND DMG | Alexandria, AL | TREE BLOWN DOWN. |
| Jun 15, 3:48 PM CDT | TSTM WND DMG | Harpersville, AL | TREE DOWN. |
| Jun 15, 3:50 PM CDT | TSTM WND DMG | 1 Sse Vincent, AL | TREE DOWN BETWEEN LEE LANE AND FLOREY STREET/COUNTY ROAD 85. |
| Jun 15, 3:53 PM CDT | TSTM WND DMG | 3 Ese Howell'S Cove, AL | TREE DOWN ALONG ALABAMA HIGHWAY 77. TIME ESTIMATED BY RADAR. |
| Jun 15, 3:53 PM CDT | HAIL 0.75 | Mountain Brook, AL | |
| Jun 15, 3:54 PM CDT | TSTM WND DMG | Weaver, AL | TREE AND LARGE BRANCHES BLOWN DOWN. |
| Jun 15, 3:55 PM CDT | TSTM WND DMG | 1 Ene Saks, AL | TREE DOWN AT THE INTERSECTION OF GLADE RD. & BELLVUE RD. |
| Jun 15, 3:55 PM CDT | TSTM WND DMG | Jacksonville, AL | TREE DOWN ON PELHAM RD. IN JACKSONVILLE. |
| Jun 15, 3:56 PM CDT | TSTM WND DMG | Riverside, AL | SEVERAL TREES UPROOTED IN THE RIVERSIDE COMMUNITY. |
| Jun 15, 3:58 PM CDT | TSTM WND DMG | 2 E Camp Branch, AL | SEVERAL TREES UPROOTED ALONG COUNTY ROAD 26. |
| Jun 15, 4:00 PM CDT | TSTM WND DMG | 1 N Weaver, AL | TREES ON HOUSES NEAR PEACEBURG RD. AND JACKSONVILLE ST. |
| Jun 15, 4:03 PM CDT | HIGH SUST WINDS 53 | Anniston Regional Airpo, AL | ASOS STATION ANB, ANNISTON ARPT ASOS. |
| Jun 15, 4:15 PM CDT | HIGH SUST WINDS 47 | Talladega Municipal Air, AL | AWOS STATION SCD, SYLACAUGA. |
| Jun 15, 4:15 PM CDT | NON-TSTM WND GST 48 | 2 N Pooles Crossroads, AL | MESONET STATION F0039, 1 N POOLES CROSSROADS. |
| Jun 15, 4:22 PM CDT | NON-TSTM WND GST 40 | 2 Wnw I-65 Rest Area, AL | MESONET STATION F0139, 2 WNW I-65 REST AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616
WUUS54 KBMX 152015
SVRBMX
ALC007-015-021-037-055-073-115-117-121-152115-
/O.NEW.KBMX.SV.W.0135.170615T2015Z-170615T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
315 PM CDT THU JUN 15 2017
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Talladega County in east central Alabama...
Chilton County in Alabama...
Calhoun County in east central Alabama...
Shelby County in Alabama...
Bibb County in Alabama...
Etowah County in northeastern Alabama...
Southeastern Jefferson County in Alabama...
St. Clair County in Alabama...
Western Coosa County in east central Alabama...
* Until 415 PM CDT
* At 315 PM CDT, severe thunderstorms were located along a line
extending from near Reece City to Hueytown to near West Blocton,
moving south at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Birmingham, Hoover, Gadsden, Vestavia Hills, Alabaster, Bessemer,
Homewood, Anniston, Pelham, Oxford, Mountain Brook, Trussville,
Helena, Hueytown, Talladega, Gardendale, Sylacauga, Pell City,
Jacksonville and Irondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3412 8579 3397 8574 3395 8553 3388 8564
3365 8564 3350 8590 3330 8598 3329 8612
3310 8618 3309 8651 3271 8642 3266 8702
3284 8702 3286 8726 3325 8707 3353 8704
3383 8642 3394 8633 3394 8636 3420 8593
TIME...MOT...LOC 2015Z 343DEG 60KT 3407 8597 3344 8701 3311 8711
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite3 follow-up statements
953
WWUS54 KBMX 152023
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
323 PM CDT THU JUN 15 2017
ALC007-015-021-037-055-073-115-117-121-152115-
/O.CON.KBMX.SV.W.0135.000000T0000Z-170615T2115Z/
Talladega AL-Chilton AL-Calhoun AL-Shelby AL-Bibb AL-Etowah AL-
Jefferson AL-St. Clair AL-Coosa AL-
323 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR TALLADEGA...CHILTON...CALHOUN...SHELBY...BIBB...ETOWAH...
SOUTHEASTERN JEFFERSON...ST. CLAIR AND WESTERN COOSA COUNTIES...
At 323 PM CDT, severe thunderstorms were located along a line
extending from Glencoe to near Bessemer to near Centreville, moving
south at 50 mph.
HAZARD...60 mph wind gusts. There have been several reports of trees
downed by these storms.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Birmingham, Hoover, Gadsden, Vestavia Hills, Alabaster, Bessemer,
Homewood, Anniston, Pelham, Oxford, Mountain Brook, Trussville,
Helena, Hueytown, Talladega, Gardendale, Sylacauga, Pell City,
Jacksonville and Irondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3412 8579 3397 8574 3395 8553 3388 8564
3365 8564 3350 8590 3330 8598 3329 8612
3310 8618 3309 8651 3271 8642 3266 8702
3284 8702 3286 8726 3325 8707 3353 8704
3383 8642 3394 8633 3394 8636 3420 8593
TIME...MOT...LOC 2023Z 343DEG 60KT 3394 8593 3331 8696 3298 8706
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite827
WWUS54 KBMX 152032
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
332 PM CDT THU JUN 15 2017
ALC007-015-021-037-055-073-115-117-121-152115-
/O.CON.KBMX.SV.W.0135.000000T0000Z-170615T2115Z/
Talladega AL-Chilton AL-Calhoun AL-Shelby AL-Bibb AL-Etowah AL-
Jefferson AL-St. Clair AL-Coosa AL-
332 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR TALLADEGA...CHILTON...CALHOUN...SHELBY...BIBB...ETOWAH...
SOUTHEASTERN JEFFERSON...ST. CLAIR AND WESTERN COOSA COUNTIES...
At 332 PM CDT, severe thunderstorms were located along a line
extending from near Alexandria to near Maylene to near Talladega
National Forest, moving south at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Birmingham, Hoover, Gadsden, Vestavia Hills, Alabaster, Bessemer,
Homewood, Anniston, Pelham, Oxford, Mountain Brook, Trussville,
Helena, Hueytown, Talladega, Gardendale, Sylacauga, Pell City,
Jacksonville and Irondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3412 8579 3397 8574 3395 8553 3388 8564
3365 8564 3350 8590 3330 8598 3329 8612
3310 8618 3309 8651 3271 8642 3266 8702
3284 8702 3286 8726 3325 8707 3353 8704
3383 8642 3394 8633 3394 8636 3420 8593
TIME...MOT...LOC 2032Z 343DEG 60KT 3381 8588 3318 8691 3285 8701
HAIL...1.00IN
WIND...60MPH
$$
89^GSatterwhite125
WWUS54 KBMX 152056
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
356 PM CDT THU JUN 15 2017
ALC055-073-115-152105-
/O.CAN.KBMX.SV.W.0135.000000T0000Z-170615T2115Z/
Etowah AL-Jefferson AL-St. Clair AL-
356 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR ETOWAH...SOUTHEASTERN
JEFFERSON AND ST. CLAIR COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3395 8553 3388 8564 3365 8564 3350 8590
3330 8598 3329 8612 3310 8618 3309 8651
3271 8642 3266 8702 3284 8702 3285 8709
3306 8702 3350 8640 3340 8638 3349 8624
3362 8617 3369 8620 3377 8604 3391 8597
TIME...MOT...LOC 2055Z 306DEG 33KT 3392 8551 3322 8664 3286 8694
$$
ALC007-015-021-037-117-121-152115-
/O.CON.KBMX.SV.W.0135.000000T0000Z-170615T2115Z/
Talladega AL-Chilton AL-Calhoun AL-Shelby AL-Bibb AL-Coosa AL-
356 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR TALLADEGA...CHILTON...CALHOUN...SHELBY...SOUTHEASTERN BIBB AND
WESTERN COOSA COUNTIES...
At 355 PM CDT, severe thunderstorms were located along a line
extending from near Pleasant Gap to near Columbiana to Lawley, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alabaster, Anniston, Pelham, Oxford, Talladega, Sylacauga, Pell City,
Jacksonville, Calera, Chelsea, Clanton, Montevallo, Childersburg,
Piedmont, Columbiana, Jemison, Wilsonville, Talladega Springs, Cobb
Town and Fort McClellan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3395 8553 3388 8564 3365 8564 3350 8590
3330 8598 3329 8612 3310 8618 3309 8651
3271 8642 3266 8702 3284 8702 3285 8709
3306 8702 3350 8640 3340 8638 3349 8624
3362 8617 3369 8620 3377 8604 3391 8597
TIME...MOT...LOC 2055Z 306DEG 33KT 3392 8551 3322 8664 3286 8694
HAIL...0.75IN
WIND...60MPH
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:14 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 15, 3:14 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Birmingham AL 314 PM CDT Thu Jun 15 2017 .SHORT TERM... Through Tonight. An active outflow boundary has pushed into north Alabama this afternoon. Very unstable air ahead of the boundary has triggered strong to severe thunderstorms along the leading edge of the boundary. This outflow boundary will continue to track southeast with widespread showers and thunderstorms through the early evening hours. A large area of light to moderate rain extends well north of the main convective line, so rain will continue well into the evening across north central Alabama. Expect most of the rain will dissipate by midnight. 58/rose .LONG TERM... Friday through Wednesday. A weak 500 mb trough is expected to persist across much of the Southeast CONUS through the weekend. This pattern will favor scattered to perhaps numerous showers and storms each day mainly driven by daytime heating. A front should approach from the north on Monday as a strong upper trough takes shape over Southeast Canada and the Great Lakes. The front is expected to lose its upper-level support and move slowly across the forecast area, serving as a focus for convection on Monday and Tuesday. Rain chances across our northern areas may decrease for Tuesday into Wednesday as drier air and weak high pressure moves into the Tennessee Valley behind the front. 87/Grantham && .AVIATION... 18Z TAF Discussion. A very moist and unstable air mass will result in sct-nmrs showers and tstms across central Alabama this afternoon and early evening. The most organized activity will be along and north of I-20. An outflow boundary currently across northeast Mississippi will track southeast and into northwest Alabama early this afternoon, likely reaching the I-20 corridor by 20-21z. The storms will produce frequent lightning, vsbys blo 3 miles, and wind gusts of 30-40 mph. South of I-20, the activity will be less organized, but still capable of producing the same hazards as listed above. The convective activity should weaken and mostly dissipate by 01z. Low clouds and fog could impact KMGM and KTOI between 10z and 14z. 58/rose && .FIRE WEATHER... Scattered showers and storms are expected through the next several days with a moist airmass in place. The best chance of rain will occur during the afternoon and early evening hours. There are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 88 69 88 70 / 50 40 30 50 20 Anniston 69 88 70 87 70 / 60 40 30 50 20 Birmingham 72 88 72 88 73 / 50 40 30 50 20 Tuscaloosa 71 89 72 89 73 / 50 50 30 40 20 Calera 72 88 71 88 72 / 60 50 30 50 20 Auburn 71 86 71 85 71 / 50 60 40 50 20 Montgomery 74 89 73 89 73 / 50 60 40 50 20 Troy 70 87 71 87 71 / 40 60 40 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 15, 8:10 AM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 810 AM CDT Thu Jun 15 2017 ALZ011>015-017>050-161615- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 810 AM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. There is a threat for severe weather between 1 and 9 PM this afternoon and evening across all of Central Alabama. The primary threat will be damaging straight line winds. The best chance for severe storms will be along and north of I-20. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this afternoon and evening.
In the hours before
Special weather statement, Jun 15, 1:42 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
142 PM CDT THU JUN 15 2017
ALZ013>015-151945-
Fayette AL-Walker AL-Winston AL-
142 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR WALKER...WINSTON AND CENTRAL
FAYETTE COUNTIES UNTIL 245 PM CDT...
At 141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ashridge to 8 miles east of Ashcraft
Corner. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jasper, Sumiton, Cordova, Dora, Carbon Hill, Lynn, Arley, Berry,
Double Springs, Parrish, Oakman, Addison, Glen Allen, Sipsey, West
Jefferson, Kansas, Nauvoo, Eldridge, Curry and Gorgas Steam Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3430 8711 3399 8711 3399 8714 3389 8709
3389 8701 3384 8695 3366 8706 3360 8719
3355 8719 3352 8725 3351 8732 3359 8732
3360 8737 3361 8762 3352 8767 3353 8784
3391 8769 3392 8764 3406 8764 3430 8754
TIME...MOT...LOC 1841Z 274DEG 18KT 3429 8741 3355 8776
89^GSatterwhiteSpecial weather statement, Jun 15, 1:49 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
149 PM CDT THU JUN 15 2017
ALZ011-012-151945-
Marion AL-Lamar AL-
149 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARION AND NORTHERN LAMAR
COUNTIES UNTIL 245 PM CDT...
At 149 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Tremont to near Amory.
Movement was southeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Hamilton, Winfield, Haleyville, Sulligent, Guin, Hackleburg,
Brilliant, Glen Allen, Detroit, Beaverton, Gu-
Win, Weston, Lamar County Airport, Brinn, Lake Buttahatchee, Crews,
Bear Creek, Twin, Gattman and Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3432 8817 3430 8763 3391 8764 3392 8795
3382 8795 3382 8824
TIME...MOT...LOC 1849Z 293DEG 37KT 3430 8810 3397 8840
89^GSatterwhiteSpecial weather statement, Jun 15, 2:27 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
227 PM CDT THU JUN 15 2017
ALZ023-031-032-152015-
Greene AL-Hale AL-Tuscaloosa AL-
227 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR TUSCALOOSA...NORTHERN GREENE AND
NORTHERN HALE COUNTIES UNTIL 315 PM CDT...
At 227 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boley Springs to near Shelton State
Community College to near West Greene. Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tuscaloosa, Northport, Eutaw, Holt, Moundville, Lake View, Brookwood,
Coaling, Vance, Coker, Akron, Union, Samantha, West Greene, McFarland
Mall, Lake Lurleen State Park, Tuscaloosa Amphitheater, Lake
Wildwood, Lake Tuscaloosa Binion Creek Landing and Knoxville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3288 8818 3315 8784 3360 8747 3359 8732
3352 8732 3351 8726 3349 8733 3346 8734
3331 8716 3328 8707 3325 8707 3323 8715
3319 8720 3313 8720 3313 8728 3301 8732
3300 8742 3284 8742 3283 8747 3275 8747
TIME...MOT...LOC 1927Z 276DEG 45KT 3359 8743 3315 8763 3290 8803
89^GSatterwhiteSpecial weather statement, Jun 15, 2:33 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
233 PM CDT THU JUN 15 2017
ALZ017-018-152015-
Etowah AL-Blount AL-
233 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT AND ETOWAH COUNTIES UNTIL
315 PM CDT...
At 233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McLarty to near Arkadelphia. Movement was
southeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Gadsden, Rainbow City, Oneonta, Hokes Bluff, Blountsville, Cleveland,
Dallas, Attalla, Glencoe, Warrior, Sardis City, Locust Fork, Altoona,
Snead, Susan Moore, Walnut Grove, Reece City, Trafford, Allgood and
Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3410 8630 3418 8619 3420 8591 3417 8584
3411 8584 3412 8579 3399 8574 3393 8574
3395 8588 3384 8605 3398 8619 3399 8628
3383 8641 3380 8657 3377 8658 3377 8665
3384 8676 3382 8695 3385 8696 3424 8644
TIME...MOT...LOC 1933Z 322DEG 43KT 3422 8633 3380 8692
89^GSatterwhiteSpecial weather statement, Jun 15, 2:35 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
235 PM CDT THU JUN 15 2017
ALZ024-152045-
Jefferson AL-
235 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 345 PM
CDT...
At 234 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smith Dam to 7 miles north of Deerlick
Creek Campgrounds. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds, Moody,
Fairfield, Fultondale, Sumiton, Pinson-Clay-chalkv, Center Point,
Pleasant Grove, Clay and Pinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3384 8676 3377 8665 3376 8654 3352 8654
3347 8661 3347 8667 3325 8698 3325 8706
3328 8707 3331 8716 3346 8734 3349 8733
3350 8726 3353 8727 3352 8725 3355 8719
3360 8719 3366 8706 3377 8702 3384 8688
TIME...MOT...LOC 1934Z 280DEG 25KT 3391 8706 3337 8747
89^GSatterwhiteSpecial weather statement, Jun 15, 3:04 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
304 PM CDT THU JUN 15 2017
ALZ025-033>035-040-041-152100-
Chilton AL-Autauga AL-Bibb AL-Shelby AL-Dallas AL-Perry AL-
304 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...CHILTON...SHELBY...
NORTHEASTERN PERRY...BIBB AND DALLAS COUNTIES UNTIL 400 PM CDT...
At 304 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tannehill Ironworks State Park to near
Five Points. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Hoover, Prattville, Alabaster, Pelham, Selma, Helena, Millbrook,
Calera, Chelsea, Clanton, Montevallo, Brent, Columbiana, Valley
Grande, Marion, Centreville, Jemison, Wilsonville, Selmont-West
Selmont and Indian Springs Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3224 8739 3321 8718 3325 8698 3354 8648
3350 8638 3336 8634 3319 8650 3306 8652
3293 8651 3275 8638 3241 8641 3234 8652
3241 8662 3235 8668 3239 8678 3228 8686
3223 8681 3222 8691 3206 8691 3205 8718
TIME...MOT...LOC 2004Z 259DEG 44KT 3320 8700 3223 8733
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:22 PM CDT | Special Weather Statement | BMX | Lamar | 38 min |
| Jun 15, 12:44 PM CDT | Special Weather Statement | BMX | Chilton | 46 min |
| Jun 15, 1:00 PM CDT | Special Weather Statement | BMX | Pickens | 45 min |
| Jun 15, 1:09 PM CDT | Special Weather Statement | BMX | Marion | 36 min |
| Jun 15, 1:30 PM CDT | Special Weather Statement | BMX | Lamar | 30 min |
| Jun 15, 1:42 PM CDT | Special Weather Statement | BMX | Fayette, Walker, Winston | 63 min |
| Jun 15, 1:49 PM CDT | Special Weather Statement | BMX | Marion | 56 min |
| Jun 15, 2:27 PM CDT | Special Weather Statement | BMX | Greene, Tuscaloosa | 48 min |
| Jun 15, 2:33 PM CDT | Special Weather Statement | BMX | Blount, Etowah | 42 min |
| Jun 15, 2:35 PM CDT | Special Weather Statement | BMX | Jefferson | 70 min |
| Jun 15, 2:47 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair | 28 min |
| Jun 15, 3:04 PM CDT | Special Weather Statement | BMX | Autauga, Bibb, Chilton, Dallas, Perry, Shelby | 56 min |
| Jun 15, 3:08 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 52 min |
| Jun 15, 3:16 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 44 min |
| Jun 15, 3:45 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 30 min |
| Jun 15, 4:00 PM CDT | Special Weather Statement | BMX | Russell | 45 min |
| Jun 15, 4:02 PM CDT | Special Weather Statement | BMX | Autauga | 43 min |
| Jun 15, 4:12 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Coosa, Randolph, Tallapoosa | 78 min |
| Jun 15, 4:50 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 55 min |
| Jun 15, 5:01 PM CDT | Special Weather Statement | BMX | Bullock, Macon | 44 min |
| Jun 15, 5:16 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Macon | 74 min |
| Jun 15, 5:52 PM CDT | Special Weather Statement | BMX | Bullock | 53 min |
| Jun 15, 6:26 PM CDT | Areal Flood Warning | BMX | Bullock, Macon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.